Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 86, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 27, 2020, 5:36 PM CDT for Perry County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2020, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 27, 2020, 9:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, MO
The radar
The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:45 PM CDT | FLASH FLOOD | Brewer, MO | WATER FLOWING OVER HWY 61 AT M ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WGUS53 KPAH 272236
FFWPAH
MOC157-280130-
/O.NEW.KPAH.FF.W.0086.200727T2236Z-200728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
536 PM CDT Mon Jul 27 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in southeastern Missouri...
* Until 830 PM CDT.
* At 535 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two and a half inches of
rain have already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Perryville, St. Mary, Altenburg, Frohna, Longtown, Old Appleton,
Silver Lake and Lithium.
Additional rainfall amounts of up to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3785 8979 3785 8974 3780 8967 3775 8966
3775 8962 3771 8958 3769 8952 3764 8952
3759 8948 3756 8953 3758 8959 3760 8961
3758 8968 3760 8973 3759 8980 3761 8980
3760 9015 3764 9015 3787 8995 3791 8984
FLASH FLOOD...RADAR INDICATED
$$
ATL2 follow-up statements
019
WGUS53 KPAH 280124
FFWPAH
MOC157-280230-
/O.EXT.KPAH.FF.W.0086.000000T0000Z-200728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
824 PM CDT Mon Jul 27 2020
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Perry County in southeastern Missouri...
* Until 930 PM CDT.
* At 821 PM CDT, trained weather spotters had earlier reported
flooding in the warned area. While heavy rain has moved out of the
area some ongoing flooding is likely.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Trained weather spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Perryville, St. Mary, Altenburg, Frohna, Longtown, Old Appleton,
Silver Lake and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3785 8979 3785 8974 3780 8967 3775 8966
3775 8962 3771 8958 3769 8952 3764 8952
3759 8948 3756 8953 3758 8959 3760 8961
3758 8968 3760 8973 3759 8980 3761 8980
3760 9015 3764 9015 3787 8995 3791 8984
FLASH FLOOD...OBSERVED
$$
ATL863
WGUS73 KPAH 280224
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
924 PM CDT Mon Jul 27 2020
MOC157-280233-
/O.EXP.KPAH.FF.W.0086.000000T0000Z-200728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry MO-
924 PM CDT Mon Jul 27 2020
...THE FLASH FLOOD WARNING FOR PERRY COUNTY WILL EXPIRE AT 930 PM
CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3785 8979 3785 8974 3780 8967 3775 8966
3775 8962 3771 8958 3769 8952 3764 8952
3759 8948 3756 8953 3758 8959 3760 8961
3758 8968 3760 8973 3759 8980 3761 8980
3760 9015 3764 9015 3787 8995 3791 8984
$$
ATLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:27 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 27, 3:27 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 327 PM CDT Mon Jul 27 2020 .SHORT TERM...(Tonight through Wednesday night) Issued at 327 PM CDT Mon Jul 27 2020 The tail end of an MCS moved across the I-64 corridor, and has substantially cooled the air mass there. It has also made it hard to discern where exactly the cold front is located. We originally figured the storms would move into the area off of the cold front late this afternoon, but that does not seem likely at this point. We do have some scattered convection on a convergence zone running from just north of CGI to near OWB. The outflow boundary from the MCS is about to catch up to the convergence zone and that may lead to an uptick in convection over the EVV to OWB areas in the next hour or so. Otherwise, figure that most of the convection through early evening will be along and south of the convergence zone/outflow boundary. This zone will make slow southward progress as individual showers and thunderstorms move more to the east. Coverage does not seem high enough to cause any major flooding concern, but individual storms may temporarily tax drainage systems. The latest guidance continues to indicate that the convection will wither with time tonight, and may not reach the southern border of the region. Thunder has been hard to get so far this afternoon, and see no reason to hold onto it beyond 06Z. The focus for convection Tuesday will be on the cold front or any outflow boundaries that remain over the region. However, the wind forecast would suggest that they will be mostly south of the area by mid-morning. Unfortunately we may still have enough residual low-level moisture to allow for scattered showers and thunderstorms, especially near the AR/TN borders. The northern third of the region should be dry and less hot and humid. Late Tuesday night and Wednesday winds are expected to return from the south and that should result in an increase in low-level moisture with surface dewpoints climbing back well into the 70s. The result will be increasing PoPs from the southwest. We may be a bit ahead of the curve with the increase. A trough aloft will begin to impact the region later Wednesday and especially Wednesday night, and that is when the likely or better PoPs and potential for heavier rains should begin in earnest. .LONG TERM...(Thursday through Monday) Issued at 327 PM CDT Mon Jul 27 2020 At this time, the 12Z medium range models appeared to be in somewhat better agreement with the flow pattern overall. More shower and tstm activity is expected to continue expanding into the PAH forecast area from the west on Thu as a surface low develops along the existing surface frontal boundary, in response to a lobe of mid level shortwave energy southwest of a mid level low rotating through southeastern Canada. The west-to-east frontal boundary will remain in the area through the week, acting as a trigger for continued deep moist convection in one location or another. Yet another mid level disturbance is progged to dig into the central Plains by early in the weekend, adding to the rather wet pattern as it induces another surface low across our region. If we were to pick two peaks of probability for rainfall, they would be Wed night/Thu, and Sat. The latest NBM blend more or less suggested this. There should be a drying trend late Sun as cyclonic flow aloft and high surface pressure takes over. Whether it is cooler, somewhat drier air moving into our region, lower mid level heights, or just increased pcpn and cloud cover, this pattern will be conducive to cooler daytime and overnight temps, with highs in the 80s and lows eventually dipping into the 60s especially by Mon. && .AVIATION... Issued at 1241 PM CDT Mon Jul 27 2020 Low confidence forecast. Have TSRA mentioned in a TEMPO for the next few hours at KMVN, KEVV, and KOWB, and later this afternoon and evening just a VCTS at KCGI and KPAH. Looks like most of the convective activity may be done by 00Z, but will linger the VCTS in the south well into the evening just be safe. The front will not have much of a push, so just went with variable winds. A light north wind should develop at most sites by mid- morning Tuesday. Ahead of it this afternoon west southwest winds will gust 15-20kts at times. There is some signal for MVFR ceilings to develop behind the front late tonight into the morning, but confidence is just too low to mention in the forecast at this time. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, Jul 27, 3:32 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 332 PM CDT Mon Jul 27 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 332 PM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A chance of thunderstorms is forecast through midnight. Locally heavy rainfall, lightning and gusty winds can be expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A chance of thunderstorms is forecast each day from Tuesday through Sunday. Locally heavy rainfall, lightning and gusty winds will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Special weather statement, Jul 27, 3:26 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
326 PM CDT Mon Jul 27 2020
KYZ018-272100-
Henderson KY-
326 PM CDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDERSON COUNTY
UNTIL 400 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henderson, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Henderson, Newburgh and Hebbardsville.
LAT...LON 3775 8730 3775 8760 3782 8763 3784 8760
3786 8759 3789 8760 3794 8757 3791 8750
3794 8745 3795 8742 3790 8730 3782 8732
3781 8730 3780 8731 3778 8730 3778 8727
TIME...MOT...LOC 2026Z 258DEG 17KT 3780 8754
ATLSpecial weather statement, Jul 27, 3:49 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
349 PM CDT Mon Jul 27 2020
INZ087-088-KYZ019-272115-
Warrick IN-Spencer IN-Daviess KY-
349 PM CDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WARRICK...
SOUTHWESTERN SPENCER AND NORTHWESTERN DAVIESS COUNTIES UNTIL 415 PM
CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stanley, or 10 miles northwest of Owensboro, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Eureka and Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3781 8711 3778 8730 3779 8730 3780 8731
3781 8730 3784 8732 3790 8730 3791 8734
3793 8737 3797 8717
TIME...MOT...LOC 2049Z 262DEG 9KT 3784 8726
ATLSpecial weather statement, Jul 27, 5:14 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
514 PM CDT Mon Jul 27 2020
MOZ076-272245-
Perry MO-
514 PM CDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY COUNTY UNTIL
545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Perryville, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Altenburg and Frohna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3777 8967 3775 8966 3775 8962 3771 8958
3769 8952 3764 8952 3760 8964 3760 8976
3773 8977
TIME...MOT...LOC 2214Z 259DEG 12KT 3765 8977
ATLLocal storm report, Jul 27, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 0.25 W REED 37.85N 87.36W
07/27/2020 HENDERSON KY EMERGENCY MNGR
4 POWER POLES DOWN ABOUT A QUARTER MILE WEST
OF REED ON HWY 60.
&&Local storm report, Jul 27, 5:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2.5 SW REED 37.83N 87.39W
07/27/2020 HENDERSON KY EMERGENCY MNGR
1 TREE DOWN.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:58 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau | 2 hr |
| Jul 27, 5:09 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 27, 5:14 PM CDT | Special Weather Statement | PAH | Perry | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.